MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 intraocular lens (iol) was explanted because the patient could see 20/20 but just was not very happy and is very distressed with blurry vision.A non-amo lens was used as the replacement lens.There was no incision enlargement, vitrectomy or sutures required.Additionally, there was no post-op injury noted.
 
Additional Manufacturer Narrative
(b)(4).Additional information: device available for evaluation ¿ yes, returned to manufacturer on 09/19/2016.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection of the return sample shows the lens is cut in pieces.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.During the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.A complaint search related to the production order revealed that no other complaints for this order number were received to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5905275
Report Number9614546-2016-00420
Device Sequence Number527675
Product Code MFK
UDI-Device Identifier05050474559967
UDI-Public(01)05050474559967(17)190810
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0140
Device Lot Number8145041508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR